MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it is not available for return.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018, endologix was informed of an explant on a patient due to possible stent graft infection.The patient's ax2 main body and suprarenal proximal extension were removed on (b)(6) 2017.No other information was provided regarding patient condition post op explant.
 
Additional Manufacturer Narrative
Based on the final report received from (b)(6), it was concluded that there were no device failure.Since the patient developed the infection one (1) year post evar, the infection was most likely due to bacteria gaining entry into the body from external factors.The type of bacteria could not be determined and the device investigation was not performed, so the root cause could not be determined.The review of manufacturing lot confirmed all devices met specifications prior to release.The devices explanted were not returned and no evaluation was completed.These types of events will be monitored and trended as part of the quality system.Correction: patient information: (sex), event or problem.
 
Event or Problem Description
A final report received from b)(6) concluded that since the patient developed the infection one (1) year after evar, the mostly likely cause was due to bacteria gaining entry into the body from external factors.The type of bacteria could not be determined and the device investigation was not performed, so no root cause could be determined.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7267438
Report Number2031527-2018-00084
Device Sequence Number19175626
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)200213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/13/2020
Device Model NumberBA22-90/I16-30
Device Catalogue NumberF00757
Device Lot Number1654352001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT 1596548005
Outcome Attributed to Adverse Event Other;
Patient Age82 YR